Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 34, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Dec 29, 2021, 1:33 PM EST for Rush County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2021, 1:33 PM EST (18:33 UTC)
- Expired
- Dec 29, 2021, 7:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Rush County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WGUS43 KIND 291833
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
133 PM EST Wed Dec 29 2021
INC139-300030-
/O.NEW.KIND.FA.W.0034.211229T1833Z-211230T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
133 PM EST Wed Dec 29 2021
...FLOOD WARNING IN EFFECT UNTIL 730 PM EST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of central Indiana, including the following
county, Rush.
* WHEN...Until 730 PM EST.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 133 PM EST, Flooding is ongoing on the Flatrock River at
Rushville following 1 and 2 inches of total rainfall over the
past several days.
- Some locations that will experience flooding include...
Rushville.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3967 8543 3967 8538 3960 8542 3956 8546
3957 8550 3961 8546
$$
AGMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Dec 29, 6:01 AM EST, 7 hours 32 minutes earlier.
Area forecast discussion, Dec 29, 6:01 AM EST, 7 hours 32 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 601 AM EST Wed Dec 29 2021 ...Updated Aviation Discussion... .Short Term...(Today through Thursday) Issued at 301 AM EST Wed Dec 29 2021 Areas of fog continue across central Indiana early this morning, with a nearly saturated lower atmosphere. However, widespread dense fog is no longer being observed. Short term model data forecasts some lower visibilities redeveloping, but not widespread dense fog. This seems reasonable with the low level cloud cover remaining in place. Thus have canceled the advisory, but will issue a Special Weather Statement for areas of fog this morning. An inversion will continue through the day and should trap the low level cloud cover. Will continue with a mostly cloudy to cloudy forecast today. With the clouds and little advection, highs in the 40s to near 50 look reasonable today. Another system will eject out of the western trough and approach central Indiana today. Isentropic lift will begin to ramp up from the southwest, mainly later this is afternoon. Will have some chance PoPs southwest tapering to dry northeast today as the forcing arrives. Forcing will continue to increase tonight as the system moves through. Moisture will be plentiful, but the highest moisture will remain south of the area as the low level jet is weaker than with the previous system. Thus, rainfall amounts will be much less with this system than the last. Will go likely PoPs most areas tonight, mainly this evening. Thermal profiles will be marginal in the far northwest, so wouldn't be surprised to see some snow mix in there. However, little to no accumulation will occur. A lingering surface trough will remain across the area on Thursday, but with no upper support in the southwest flow aloft, will continue with a dry forecast for then. The inversion will continue across the area, so will again trend toward mostly cloudy skies for much of the day. With the expected cloud cover, will go below guidance for highs. Even so, readings will remain above normal. && .Long Term...(Thursday night through Tuesday) Issued at 301 AM EST Wed Dec 29 2021 Thursday night into Friday morning will remain dry with the next system to the west. However, as the western USA upper trough begins to move east, surface low pressure will develop in a strong baroclinic zone between cold air to the northwest and warm air to the southeast. This low will move through area on Saturday. The upper trough and surface low will bring good forcing to the area. Deeper moisture will be brought back north into the area with the system, but the low level jet will remain pointed at areas south of central Indiana, keeping the highest rainfall amounts south of the area. Will start with some chance PoPs Friday afternoon then ramp up to likely or higher PoPs Friday night into Saturday as the bulk of the forcing moves through. Lingering forcing with the passage of the upper trough axis will keep PoPs around at least through Saturday night. Did add some low PoPs in for Sunday for parts of the area with the upper trough axis nearby and for some potential lake effect precipitation as cold air spreads into the area. The current expected track of the system and the timing of the cold air arrival should keep most precipitation as rain across central Indiana with this system. Some snow could mix in near the end of the event with any lingering precipitation, and a few lake effect snow showers may make it into the area. High pressure will bring dry but cold conditions for Sunday night into Monday. The surface high will continue to influence the area and provide dry conditions Tuesday and Wednesday, but temperatures will warm thanks to southerly flow as the high will be off to the east. && .Aviation...(12Z TAF Issuance) Issued at 601 AM EST Wed Dec 29 2021 IMPACTS: * Poor flying conditions for most of the period. * Potentially highly variable visibility and ceilings early. * Light and variable winds should trend northwesterly and eventually northeasterly. Discussion: Areas of fog are making visibility highly variable at the sites early this morning. For now just went MVFR visibility, but the potential for bouncing between VFR and LIFR visibility exists for a couple of hours into valid time. Ceilings could vary as well as there are areas of MVFR ceilings embedded in the lower ceilings. However, the general trend will be to MVFR for a period today before returning to IFR tonight as more rain returns. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...50 Long Term...50 Aviation...50
Hazardous weather outlook, Dec 29, 3:52 AM EST, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 352 AM EST Wed Dec 29 2021 INZ021-028>031-035>049-051>057-060>065-067>072-300900- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 352 AM EST Wed Dec 29 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Areas of fog will continue this morning, with conditions improving after sunrise. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Delaware, Randolph | 25 hr |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Dec 28, 10:20 PM EST | Dense Fog Advisory | IND | Boone, Clay, Hamilton, Hancock, Hendricks, Henry and 9 more | 5 hr |
| Dec 29, 2:06 AM EST | Areal Flood Warning | IND | Rush | 9 hr |
| Dec 29, 6:16 AM EST | River Flood Warning | IND | Johnson | 14 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.